WELCOME TO THE COMMUNITY: This Patient-To-Patient Community is for discussions relating to Bleeding Disorders. There are many types of blood disorders, including: bleeding disorders, platelet disorders, hemophilia and anemia.
I am 38 years old and with a recent physical my CBC results have shown a 16.3 white blood count. (2 weeks prior it was 13.2) and a 8.8 vitamin D. Not sure if one reflects on the other. With no signs of obvious infections and no other health issues.
So my question is does one affect the other and what are the possible reasons? I am waiting for an appointment with a hemotologist. But I am very worried and impatient.
Elevated WBC or leukocytosis may be caused by several conditions including bacterial infection, inflammation, leukemia, lymphoma, trauma, use of certain drugs (steroids, antiseizure medications), myeloproliferative disorders of the bone marrow (chronic myelogenous leukemia, polycythemia vera, myelofibrosis, essential thrombocythemia), inflammatory bowel disorders (Crohn’s disease, ulcerative colitis), burns or stress (physical or emotional). Depending on your symptoms further evaluation will be required.
Deficiency of Vit D or low vit D can result from several causes such as: inadequate intake, inadequate exposure to sunlight, gut disorders such as IBS, Crohn’s disease, malabsorption syndromes and even gastric bypass that limit its absorption, and impaired conversion of vitamin D into active metabolites such as in liver or kidney disorders. Rarely this is a hereditary disorder.
If you have gut problems like gas, constipation, diarrhea etc , then it is quite possible that you have an inflammatory bowel disorder. Apart from a hematologist, consult an internal medicine specialist. Take care!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.